Going cold-turkey off of Lexapro, Abilify and Klonopin - what to expect?
- 6 Aug 2011 by jbl88
- abilify, klonopin, lexapro, benzodiazepine withdrawal, medication
Dosage for several years now is: Lexapro 20mg/day, Abilify 10mg/day, and Klonopin 1mg/3xday. Oh, and Trazodone 150@bedtime.
Wednesday I'm going to be in a situation where I'll have zero access to my medications for 1 week. (I've been curious how I'd do without my meds, but this scenario is not how I wanted to find out.) There's no shortage of good and bad stories about going on or off of these drugs, but I'm wanting a more general idea of what to expect. I'm frankly scared of what may happen. Will I just feel mentally lousy from the chemical changes, or are there physical consequences as well? I'm guessing that a bit (or a lot) of both will occur.
Any and all thoughts/experiences are most welcomed!
Added 20 Aug 2011:
Well I survived it, but I have to say that was the most horrible withdrawal experience of my life, and I'm not really ashamed to admit that I'm a former self-medicator (alcoholism & hard street drugs), yet it was worse than stimulant abuse induced psychosis, alcohol and opioid withdrawal all combined! OMG do I ever have a new respect for the power of my psychiatric medications!
6 Aug 2011
You will have physical as well as mental withdrawals. The physical withdrawals may include diarrhea, stomach ache, headache, brain zap sensations, dizziness and insomnia to name a few. The mental may include anxiety, depression, general malaise and mood swings. I don't recommend you stop your meds cold turkey if at all possible. If you want to see how you do without them taper off one at a time would be a much better way to go.
9 Aug 2011
I would definitely suggest that you slowly wean yourself off of the meds instead of going cold turkey. That way the physical and mental withdrawal would be so bad, especially with klonopin, which can cause seizures. Go to your doctor and get some advice and help on how to slowly wean yourself of the drugs that way you won't have such a hard time. Let us know how everything goes.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... posts I think it might be withdrawal from klonopin. My last dose was Thursday night. I don't have the symptoms that I had when I withdrew ...
5 answers • 25 Oct 2010
I went off Klonopin cold turkey two weeks ago (bad move I know)... I was taking .25 mg a night to sleep (as per docs script) for three weeks... It ...
14 answers • 10 Jun 2012
So if I wanted to wean off of it..would I have the same side effects/withdrawals as with Lexapro? I stopped taking Escitalopram (10 mg) cold turkey ...
3 answers • 10 Oct 2012
Did feel like brain damaged and partially functioning after headaches and mind zaps stopped? Did you experience deep depression afterward and high ...
3 answers • 9 Apr 2013
I took 20mg of Lexapro for four years for depression and anxiety and stopped taking it 7 days ago cold turkey. I would have tapered off of it but my ...
1 answer • 16 Apr 2013